Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 6, 2014, 3:04 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2014, 3:04 PM MDT (21:04 UTC)
- Expired
- May 6, 2014, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 91 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS55 KRIW 062104
SVRRIW
WYC013-025-062145-
/O.NEW.KRIW.SV.W.0003.140506T2104Z-140506T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
304 PM MDT TUE MAY 6 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
WEST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 345 PM MDT
* AT 259 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY
20/26 MILE MARKER 70...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 70 AROUND 310 PM MDT.
HILAND AROUND 335 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER 60
AND ARMINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4338 10720 4310 10705 4306 10768 4319 10772
TIME...MOT...LOC 2104Z 248DEG 18KT 4314 10758
HAIL...1.25IN
WIND...60MPH
$$
C. BAKER2 follow-up statements
853
WWUS55 KRIW 062130
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT TUE MAY 6 2014
WYC013-025-062145-
/O.CON.KRIW.SV.W.0003.000000T0000Z-140506T2145Z/
FREMONT WY-NATRONA WY-
330 PM MDT TUE MAY 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 345 PM MDT...
AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HILAND...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HILAND AROUND 335 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARMINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4324 10758 4338 10720 4310 10705 4307 10751
TIME...MOT...LOC 2130Z 248DEG 18KT 4319 10741
HAIL...1.25IN
WIND...60MPH
$$
C. BAKER355 WWUS55 KRIW 062142 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 342 PM MDT TUE MAY 6 2014 WYC013-025-062152- /O.EXP.KRIW.SV.W.0003.000000T0000Z-140506T2145Z/ FREMONT WY-NATRONA WY- 342 PM MDT TUE MAY 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATRONA AND EXTREME EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 345 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4324 10758 4338 10720 4310 10705 4307 10751 TIME...MOT...LOC 2142Z 248DEG 18KT 4321 10733 $$ C. BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM MDT, 24 minutes earlier.
Area forecast discussion, May 6, 2:40 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MDT TUE MAY 6 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NOW...WV IMAGERY SHOWS PRONOUNCED TROF/RIDGE (W/E) PATTERN ACROSS THE CONUS...WITH THE ERN EDGE OF THE TROF NOW SLIPPING OVR THE WRN ZONES...PRODUCING AN AREA OF SHOWERS MAINLY IN THE FAR NW THIS MORNING. SPLIT MODEST JET...W/ ONE COMPONENT OVR CNTRL WY...THE OTHER WELL TO THE N ATTM. DRIER MD LVLS PUSHING INTO THE WRN ZONES BEHIND THIS MORNING'S ACTIVITY...WITH MAIN SWATH OF MOISTURE STILL LOCATED TO THE W AND OVR CNTRL ID. THIS IS THE MOISTURE THAT WILL GIVE US OUR SNOW IN THE MOUNTAINS...AND RAIN/SNOW AT LOWER ELEVATIONS. RAIN SHOWERS WILL MIX WITH SNOW OVER ABSAROKAS...WIND RIVER...AND BIG HORN MOUNTAINS TONIGHT...AND EVEN OVER THE CENTRAL AND NORTHERN BASINS. AS A MATTER OF FACT...IT LOOKS AS THOUGH THE CODY FOOTHILLS OF THE WESTERN BIG HORN BASIN WILL GET COLD ENOUGH LONG ENOUGH TO GET TO ADVISORY CRITERIA BETWEEN MIDNIGHT AND THROUGH THE DAY WEDNESDAY. HIGHLIGHTS INCLUDE...WWA FOR ZONES 2 3 8 9 AND 15. COLDER AIR...ESPECIALLY FOR MAY... WILL ARRIVE TONIGHT AS THE UPPER TROUGH BEGINS ITS SLOW MOVEMENT INTO WRN WY. DECENT LL FORCING WITH FRONT S OF CWA...PROVIDING SOME UPSLOPE WITH GOOD UPGLIDE OVERHEAD...WILL KEEP MOISTURE CIRCULATING OVR THE FA. ADDITIONALLY...H7 TEMPS WILL BEGIN TO DROP AS MUCH AS 6 TO 8 DEG C OVR THE NEXT 24 TO 36 HRS...NOT ONLY HELPING IN LOWERING SNOW LEVELS...BUT KEEPING THE AREA CONVECTIVELY UNSTABLE. THE OTHER MAIN STORY REVOLVES AROUND CONVECTION THIS AFTERNOON...WITH DRY TO NEUTRAL LOW TO MID LAPSE RATES INCREASING TO BETWEEN 7 AND 9 DEG C/KM. CAPE VALUES STAYING AOB 300 J/KG FOR THE MOST PART ACROSS THE FA...WITH PERHAPS DOUBLE THAT IN NATRONA COUNTY. D CAPE MORE INTERESTING AND IN THE 400 TO 700 J/KG CATEGORY...SO GUSTY WINDS TO 50 MPH FOR SURE WITH SOME STORMS. NO CAP LEFT W OF DIVIDE AND CNTRL AREAS...SO GUSTY -TSRA IS THE NAME OF THE GAME FOR THE MOST PART. CAP WILL HAVE TO BE BROKEN ACROSS ERN ZONES...SO SOME WORK STILL TO BE DONE...BUT NATRONA WOULD GET THE STRONGER STORM IF IT OCCURS. OTHERWISE...SCATTERED CONVECTION THROUGH THE REST OF THE AFTERNOON AND FIRST COUPLE OF HOURS OF THE AFTERNOON. .LONG TERM...XXX THROUGH XXX WEDNESDAY NIGHT THROUGH MONDAY THE UPPER LEVEL TROUGH WILL START OUT IN EASTERN IDAHO WITH SNOW CONTINUING IN THE NORTHERN AND CENTRAL MOUNTAINS WITH THE WINTER WEATHER ADVISORY GOING UNTIL 12Z THURSDAY. TEMPERATURES WILL BE MUCH COLDER WITH SNOW TO A RAIN SNOW MIX POSSIBLE IN THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. BY MORNING THE TROUGH WILL BE PASSING EAST OF THE AREA WITH DECREASING PRECIPITATION. COLD NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY WITH SOME SNOW SHOWERS LINGERING IN THE NORTHERN AND WESTERN MOUNTAINS AN CONTINUED COOL TEMPERATURES. COOL HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA FROM THE WEST THURSDAY NIGHT AND FRIDAY. WITH SOME SHOWERS IN THE WESTERN MOUNTAINS AND DECREASING CLOUDS IN THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. FRIDAY ZONAL FLOW ALOFT WILL INCREASE WITH PACIFIC MOISTURE INCREASING WIN THE WEST WITH INCREASED SHOWERS. THE TROUGH WILL PASS EAST THROUGH FRIDAY NIGHT WITH A CHANCE OF RAIN AND SNOW IN THE LOWER ELEVATIONS AS A FAST MOVING COLD FRONT SWEEPS THROUGH THE AREA. SHOWERS WILL INCREASE SATURDAY. THE MODELS DIVERGE SIGNIFICANTLY TO THE WEST SATURDAY THROUGH SUNDAY WITH THE ECMWF DEVELOPING A LARGE CUT OFF LOW WITH WIDESPREAD UPSLOPE PRECIPITATION ACROSS THE AREA WHILE THE GFS KEEPS THE FLOW OPEN WITH NORTHWEST FLOW AND MUCH LESS PRECIPITATION. AT THIS TIME GREAT UNCERTAINTY ON WHICH SCENARIO WILL OCCUR OR IF SOMETHING SOMEWHAT IN BETWEEN WILL OCCUR. OVERALL TEMPERATURES WILL COOL WITH AN INCREASED CHANCE OF PRECIPITATION THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL BUILD IN ON MONDAY WITH THE STRENGTH OF THE RIDGE THE MAIN DIFFERENCE IN THE MODELS. WITH A DEEPER LOW...THE ECMWF THEN PRODUCES A MORE DEVELOPED RIDGE BEHIND IT. CANNOT DISCOUNT SOME LINGERING MOUNTAIN PRECIPITATION SUNDAY NIGHT AND MONDAY. OVERALL CONFIDENCE DECREASES SIGNIFICANTLY SATURDAY THROUGH MONDAY. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES OVER THE NORTH...MVFR/IFR CONDITIONS AS CLOUDS AND SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE NORTH A FRONT AND UNDER INCREASINGLY UNSTABLE SKIES. THESE CONDITIONS WILL CONTINUE THROUGH 18Z WED BEFORE SLOWLY TAPERING THROUGH THE AFTERNOON ON WED. LOWER CLOUDS OVERNIGHT WITH RAIN SNOW MIX AT TIMES...ESPECIALLY NEAR SUNRISE...EARLIER NEAR KCOD...WILL KEEP MVFR TO IFR CONDITIONS THROUGH MOST OF THE DAY. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL AT MOST TERMINAL SITES THROUGH 05Z. SHOWERS AND ISOLATED STORMS WILL CONTINUE IN THE WEST THROUGH 03Z...WITH RAIN AND SNOW IN THE WESTERN MOUNTAINS ALONG WITH MVFR/IFR CONDITIONS NEAR THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR CONDITIONS IN CIGS...WHILE THE REST OF THE TERMINALS WILL REMAIN VFR UNTIL AT LEAST 08Z WHEN MVFR CIGS AND POSSIBLE -RASN DEVELOP NEAR OR AT BOTH KBPI AND KPNA. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. && .FIRE WEATHER... A STORM WILL MOVE ACROSS THE ENTIRE FORECAST AREA OVER THE NEXT 24 TO 48 HOURS... WITH MOST AREAS NORTH OF THE WIND RIVER RANGE AND SEEING COOLER TEMPERATURES WITH SHOWERS AND EMBEDDED THUNDERSTORMS INTO THIS EVENING. 4 TO 12 INCHES OF SNOW IS EXPECTED IN THE MOUNTAINS ABOVE AROUND 7500 FEET THROUGH WEDNESDAY NIGHT. THE CHANCE OF RAIN AND SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL BELOW TEMPERATURES AND HIGHER RELATIVE HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT THURSDAY WYZ002. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY WYZ008-009-015. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY WYZ003. && SHORT TERM...BRAUN LONG TERM...C.BAKER AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, May 6, 2:44 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 244 PM MDT TUE MAY 6 2014 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 244 PM MDT TUE MAY 6 2014 ...WINTER WEATHER ADVISORIES FOR SNOW OUT FOR THE CODY FOOTHILLS...NORTHERN ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...AND WESTERN WIND RIVER MOUNTAINS THROUGH WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING. HIGH ELEVATION MOUNTAIN SNOWFALL WILL INCREASE OVERNIGHT...WITH SNOW LEVELS FALLING AND RAIN MIXING WITH OR CHANGING TO ALL SNOW IN THE CODY FOOTHILLS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...SIGNIFICANT MOUNTAIN AND CODY FOOTHILLS SNOWFALL POSSIBLE. SNOW MAY MIX WITH OR CHANGE TO SNOW IN THE LANDER FOOTHILLS AND WIND RIVER BASIN LATER TUESDAY NIGHT AND WEDNESDAY. SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES. A RAIN AND SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 6, 1:26 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE MAY 6 2014
WYZ012-013-024-062015-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
126 PM MDT TUE MAY 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 215 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 11 MILES NORTH OF ALPINE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO PEA-SIZE IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS
OF 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RAFTER J RANCH...U.S. HWY 26/89 MILE MARKER 150...HORSETHIEF CANYON
BURN SCAR AND STATE HWY 22 MILE MARKER 10 AROUND 145 PM MDT.
WILSON AROUND 150 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 155 PM MDT.
U.S. HWY 26/89 MILE MARKER 160 AND TETON VILLAGE AROUND 205 PM MDT.
GROS VENTRE JCT AND PHELPS LAKE AROUND 210 PM MDT.
KELLY AND MOOSE AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4340 11105 4377 11082 4354 11048 4317 11082
4332 11106 4339 11106
TIME...MOT...LOC 1926Z 216DEG 21KT 4336 11092
LAVOIESpecial weather statement, May 6, 2:03 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 203 PM MDT TUE MAY 6 2014 WYZ007-017-062030- OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 203 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 230 PM MDT... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 10...OR 11 MILES EAST OF PAVILLION...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL CENTRAL FREMONT COUNTY THROUGH 230 PM MDT RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 230 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4358 10838 4344 10810 4315 10841 4324 10862 TIME...MOT...LOC 2002Z 211DEG 21KT 4328 10845 LAVOIE
Special weather statement, May 6, 2:05 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT TUE MAY 6 2014 WYZ017-062030- WIND RIVER BASIN WY- 205 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230 PM MDT... AT 200 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STATE HWY 135 MILE MARKER 10...OR 7 MILES SOUTHEAST OF RIVERTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GAS HILLS RD MILE MARKER 10 AROUND 220 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4328 10810 4301 10787 4284 10834 4299 10850 TIME...MOT...LOC 2005Z 236DEG 22KT 4296 10830 LAVOIE
Local storm report, May 6, 2:44 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE MAY 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 12 NNW SHOSHONI 43.40N 108.19W
05/06/2014 E0.75 INCH FREMONT WY PUBLIC
&&
LIPSONSpecial weather statement, May 6, 2:55 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MDT TUE MAY 6 2014 WYZ007>009-020-062145- BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY- 255 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL 345 PM MDT... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 27 MILES EAST OF SHOSHONI...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL WESTERN NATRONA COUNTY THROUGH 345 PM MDT RURAL NORTHWESTERN NATRONA COUNTY THROUGH 345 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4349 10712 4312 10683 4303 10749 4346 10749 TIME...MOT...LOC 2055Z 230DEG 23KT 4321 10754 BRAUN
Special weather statement, May 6, 2:58 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT TUE MAY 6 2014 WYZ001-012-013-070000- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- YELLOWSTONE NATIONAL PARK- 258 PM MDT TUE MAY 6 2014 SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS YELLOWSTONE...JACKSON HOLE...AND THE SURROUNDING MOUNTAINS. THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25 MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS... GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS ACTIVITY WILL LAST THROUGH 6PM. WYZ023>027-070000- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- 258 PM MDT TUE MAY 6 2014 SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS PORTIONS OF LINCOLN AND SUBLETTE COUNTIES THIS AFTERNOON. THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25 MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS... STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS ACTIVITY WILL LAST THROUGH 6PM. TL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| May 6, 2:05 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| May 6, 2:13 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 47 min |
| May 6, 2:31 PM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 30 hr |
| May 6, 2:55 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| May 6, 3:43 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| May 6, 3:45 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| May 6, 4:21 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| May 6, 4:28 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 62 min |
| May 6, 5:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| May 6, 5:19 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 41 min |
| May 6, 5:29 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| May 6, 5:56 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.